MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. FAST-CATH; INTRODUCER, CATHETER

ST. JUDE MEDICAL, INC. FAST-CATH; INTRODUCER, CATHETER
Model Number 406804
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
Incident description: product never went in patient.The sheath was flushed and while advancing the dilator cardiovascular technologist (cvt) noted the dilator was deforming the curve and poking through the back-end.Replaced with another of same.Zero problem advancing the dilator.Notes from the ep procedure: three sheaths were inserted into the right femoral vein (rfv) (9,8,7fr) using ultrasound guidance.An 8fr intracardiac echocardiography catheter was inserted and advanced into the right atrium.Intracardiac echocardiography was performed which revealed normal lv function and no baseline pericardial effusion and was later used to guide the transseptal puncture.Notably the cavotricuspid isthmus (cti) anatomy was very curvilinear with a big pouch.A decapolar diagnostic catheter was advanced to the coronary sinus for left atrial pacing and recording.The cs was engaged but there was a prominent valve of vieussens and so a 4fr inquiry was tried.This too was unsuccessful.An 8.5fr mullens sheath was used for support and with the original bos sci decapolar through the mullens the valve or fenestration was crossed.Catheters/wires were advanced to the heart under fluoroscopic guidance.The right femoral venous 8fr sheath was exchanged over a wire for a medium curl agilis.

Brand Name
FAST-CATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
5050 nathan lane north
plymouth MN 55442
MDR Report Key10436023
Report Number10436023
Device Sequence Number2714149
Product Code DYB
UDI-Device Identifier05414734203302
UDI-Public(01)05414734203302(17)230131(10)7393690
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/06/2020
Report Date (Section F) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406804
Device Catalogue Number406804
Device Lot Number7393690
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/21/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight77
Date Report Sent to FDA08/17/2020